Hi Maggie! I have been on Navelbine and herceptin for almost 2 years. I have found that the navelbine is a fairly easy chemo. I take it weekly and only takes about 30 mins to administer. The only bad side effects are your hair will thin out (but you won't lose it all like w/ the other chemos) and muscle cramps (we call them "charlie horses" around here). Your onco can give you some meds that help with this. Also I have found that very hot baths w/ bath salts helped ease the spasams. You will also probably experience some neuropathy in your feet and hands. Be careful and watch this very closely. My onco will give me a break about every 4 months from the Navelbine because of this. Watch for signs of diabetes also. Not that this is a listed side effect from the Navelbine (or any other chemo for that fact) but I did develop it once I had to go back on the chemo. Not everyone does but something to watch for. The combination of the 2 chemos brought my cea counts down from 29 to 2.8 - 3.2 range. It does work. You might also talk w/ your onco about getting something to help strengthen your bones, if you aren't already. I get an IV med every 3 weeks.
As for the scar tissue. I have scar tissue from the rads in my chest wall area. I believe that is a pretty common side effect from rad. I go to a manipulative therapist and she is able to loosen up the scar tissue to where I can move w/out pain. I am sorry that you had to have surgery to discover this but it is good that there wasn't anything else in the area.
How long have you been off chemo? Has your onco ordered any tests to see if he/she can discover why your tag count has gone up?
Let me know if there are any other questions that I can help you with.